Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 57, NWS Green Bay, WI

July 11, 2008Lincoln County, Oneida County, Vilas County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Jul 11, 2008, 10:53 PM CDT for Lincoln County, Oneida County, Vilas County, Wisconsin. It was in force for 67 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 11, 2008, 10:53 PM CDT (03:53 UTC)
Expired
Jul 12, 2008, 12:00 AM CDT
In force
67 min
Issued by
NWS Green Bay, WI
Area
Storm-based polygon

Counties Lincoln County, WI, Oneida County, WI, Vilas County, WI

The radar

The Marquette radar (KMQT), 183 km from the middle of the area, began a volume at 03:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 11, 11:25 PM CDTTSTM WND DMGLac Du Flambeau, WITREES DOWN AT HWY 47 AND F.
Jul 11, 11:26 PM CDTTSTM WND GST 60Arbor Vitae, WI
Jul 11, 11:30 PM CDTTSTM WND DMGMinocqua, WITREES DOWN. POWER OUTAGE.
Jul 11, 11:36 PM CDTTSTM WND DMGWinchester, WIMULTIPLE TREES DOWN.
Jul 11, 11:38 PM CDTHAIL 0.5Boulder Junction, WI
Jul 11, 11:45 PM CDTTSTM WND DMG3 W Tomahawk, WIPOWER LINES DOWN ON HWY 8.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 32 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 11, 9:15 PM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 3.9 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2008-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2008-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 166 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-395 J/kg
Mixed-layer LCL
1352 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
166 m²/s²
0-3 km storm-relative helicity
281 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGRB 120353
SVRGRB
WIC069-085-125-120500-
/O.NEW.KGRB.SV.W.0057.080712T0353Z-080712T0500Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
1053 PM CDT FRI JUL 11 2008

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN LINCOLN COUNTY IN NORTH CENTRAL WISCONSIN...
  ONEIDA COUNTY IN NORTH CENTRAL WISCONSIN...
  VILAS COUNTY IN NORTH CENTRAL WISCONSIN...

* UNTIL MIDNIGHT CDT

* AT 1054 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
  THUNDERSTORMS CAPABLE OF PRODUCING WINDS TO 60 MPH...ROUGHLY ALONG
  A LINE EXTENDING FROM WAKEFIELD TO 14 MILES NORTHEAST OF PHILLIPS
  TO 17 MILES WEST OF OWEN..AND MOVING EAST AT 45 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  LAC DU FLAMBEAU BY 1105 PM...
  WILLOW RESERVOIR...TRIPOLI AND BOULDER JUNCTION BY 1115 PM...
  TOMAHAWK BY 1135 PM...
  WOODBORO BY 1140 PM...
  RHINELANDER AND EAGLE RIVER BY 1145 PM...
  PHELPS BY 1150 PM...

TORNADOES CAN DEVELOP QUICKLY WITH LITTLE OR NO WARNING. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 4597 9006 4599 9004 4599 8993 4630 8994
      4631 8992 4615 8908 4609 8894 4524 8962
      4530 9006
TIME...MOT...LOC 0353Z 281DEG 39KT 4638 8990 4579 9015
          4494 9092

$$

RDM
5 follow-up statements
000 
WWUS53 KGRB 120407
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1107 PM CDT FRI JUL 11 2008

WIC069-085-125-120500-
/O.CON.KGRB.SV.W.0057.000000T0000Z-080712T0500Z/
ONEIDA-LINCOLN-VILAS-
1106 PM CDT FRI JUL 11 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FOR VILAS...NORTHERN LINCOLN AND ONEIDA COUNTIES...

AT 1106 PM...DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS...ROUGHLY ALONG A
LINE EXTENDING FROM MARENISCO TO WILLOW RESERVOIR TO OWEN..AND MOVING
EAST AT 45 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  WILLOW RESERVOIR AND TRIPOLI BY 1115 PM...
  WOODRUFF...SPIRIT FALLS...MINOCQUA AND HAZELHURST BY 1120 PM...
  ARBOR VITAE BY 1125 PM...
  SAYNER...LAKE TOMAHAWK AND HARSHAW BY 1130 PM...


IF YOU ARE AT A LARGE OUTDOOR GATHERING...REMAIN CALM. FOLLOW THE
INSTRUCTIONS PROVIDED BY LOCAL AUTHORITIES.

TORNADOES CAN DEVELOP QUICKLY WITH LITTLE OR NO WARNING. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.


LAT...LON 4597 9006 4599 9004 4599 8993 4630 8994
      4631 8992 4615 8908 4609 8894 4524 8962
      4530 9006
TIME...MOT...LOC 0406Z 281DEG 39KT 4636 8979 4576 8997
          4491 9073

$$

RDM
000 
WWUS53 KGRB 120420
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1120 PM CDT FRI JUL 11 2008

WIC069-085-125-120500-
/O.CON.KGRB.SV.W.0057.000000T0000Z-080712T0500Z/
ONEIDA-LINCOLN-VILAS-
1119 PM CDT FRI JUL 11 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FOR VILAS...NORTHERN LINCOLN AND ONEIDA COUNTIES...

AT 1114 PM...DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS...ROUGHLY ALONG A
LINE EXTENDING FROM MARENISCO TO WILLOW RESERVOIR TO OWEN..AND MOVING
EAST AT 45 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  ARBOR VITAE BY 1125 PM...
  SAYNER...LAKE TOMAHAWK...HARSHAW AND GOODNOW BY 1130 PM...
  TOMAHAWK...STAR LAKE...ST GERMAIN AND MC NAUGHTON BY 1135 PM...
  WOODBORO BY 1140 PM...

TORNADOES CAN DEVELOP QUICKLY WITH LITTLE OR NO WARNING. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

IF YOU ARE AT A LARGE OUTDOOR GATHERING...REMAIN CALM. FOLLOW THE
INSTRUCTIONS PROVIDED BY LOCAL AUTHORITIES.

LAT...LON 4575 8990 4628 8974 4617 8917 4610 8897
      4608 8894 4525 8961 4524 8963 4530 9005
      4531 9006 4555 9006
TIME...MOT...LOC 0419Z 281DEG 39KT 4633 8959 4573 8977
          4488 9053

$$
000 
WWUS53 KGRB 120431
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1131 PM CDT FRI JUL 11 2008

WIC069-085-125-120500-
/O.CON.KGRB.SV.W.0057.000000T0000Z-080712T0500Z/
ONEIDA-LINCOLN-VILAS-
1129 PM CDT FRI JUL 11 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FOR VILAS...NORTHERN LINCOLN AND ONEIDA COUNTIES...

AT 1127 PM...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS PRODUCING DAMAGING WINDS...ROUGHLY ALONG A LINE
EXTENDING FROM 11 MILES SOUTHEAST OF MARENISCO TO 10 MILES NORTHWEST
OF WOODBORO TO ABBOTSFORD..AND MOVING EAST AT 45 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  TOMAHAWK...STAR LAKE...ST GERMAIN AND MC NAUGHTON BY 1135 PM...
  WOODBORO BY 1140 PM...
  SUGAR CAMP...RHINELANDER...LAND O LAKES AND IRMA BY 1145 PM...
  SUGAR CAMP BY 1150 PM...

DAMAGING WINDS UP TO 60 MPH WERE REPORTED IN ARBOR VITAE WITH THIS 
STORM. THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND STAY AWAY 
FROM WINDOWS

IF YOU ARE AT A LARGE OUTDOOR GATHERING...REMAIN CALM. FOLLOW THE
INSTRUCTIONS PROVIDED BY LOCAL AUTHORITIES.

TORNADOES CAN DEVELOP QUICKLY WITH LITTLE OR NO WARNING. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.


LAT...LON 4575 8990 4628 8974 4617 8917 4610 8897
      4608 8894 4525 8961 4524 8963 4530 9005
      4531 9006 4555 9006
TIME...MOT...LOC 0429Z 281DEG 39KT 4631 8943 4571 8962
          4486 9038

$$

RDM
000 
WWUS53 KGRB 120436
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1136 PM CDT FRI JUL 11 2008

WIC069-085-125-120500-
/O.CON.KGRB.SV.W.0057.000000T0000Z-080712T0500Z/
ONEIDA-LINCOLN-VILAS-
1136 PM CDT FRI JUL 11 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FOR VILAS...NORTHERN LINCOLN AND CENTRAL ONEIDA COUNTIES...

AT 1136 PM...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS PRODUCING DAMAGING WINDS...ROUGHLY ALONG A LINE
EXTENDING FROM 12 MILES NORTHEAST OF BOULDER JUNCTION TO WOODBORO TO
LOYAL..AND MOVING EAST AT 33 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  TOMAHAWK BY 1145 PM...
  WOODBORO BY 1150 PM...
  RHINELANDER...LAND O LAKES...IRMA AND CONOVER BY 1155 PM...
  SUGAR CAMP...EAGLE RIVER...JEFFRIS AND HARRISON BY MIDNIGHT...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

IF YOU ARE AT A LARGE OUTDOOR GATHERING...REMAIN CALM. FOLLOW THE
INSTRUCTIONS PROVIDED BY LOCAL AUTHORITIES.

LAT...LON 4555 8993 4625 8964 4617 8917 4610 8897
      4608 8894 4598 8902 4598 8904 4596 8904
      4525 8961 4524 8965 4530 9005 4539 9006
TIME...MOT...LOC 0436Z 282DEG 29KT 4624 8945 4564 8965
          4480 9041

$$

RDM
000 
WWUS53 KGRB 120444
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1144 PM CDT FRI JUL 11 2008

WIC069-085-125-120500-
/O.CON.KGRB.SV.W.0057.000000T0000Z-080712T0500Z/
ONEIDA-LINCOLN-VILAS-
1144 PM CDT FRI JUL 11 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FOR VILAS...NORTHERN LINCOLN AND CENTRAL ONEIDA COUNTIES...

AT 1142 PM...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS PRODUCING DAMAGING WINDS...ROUGHLY ALONG A LINE
EXTENDING FROM WATERSMEET TO WOODBORO TO SPENCER..AND MOVING EAST AT
40 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  RHINELANDER...LAND O LAKES...IRMA AND HARRISON BY 1155 PM...
  CLEARWATER LAKE...JEFFRIS...SUGAR CAMP AND EAGLE RIVER BY   
MIDNIGHT...

TORNADOES CAN DEVELOP QUICKLY WITH LITTLE OR NO WARNING. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

IF YOU ARE AT A LARGE OUTDOOR GATHERING...REMAIN CALM. FOLLOW THE
INSTRUCTIONS PROVIDED BY LOCAL AUTHORITIES.

LAT...LON 4555 8993 4625 8964 4617 8917 4610 8897
      4608 8894 4598 8902 4598 8904 4596 8904
      4525 8961 4524 8965 4530 9005 4539 9006
TIME...MOT...LOC 0444Z 282DEG 29KT 4623 8932 4563 8953
          4479 9029

$$

RDM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 3:50 PM CDT, 7 hours 3 minutes earlier.

Area forecast discussion, Jul 11, 3:50 PM CDT, 7 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
350 PM CDT FRI JUL 11 2008

.SHORT TERM...TONIGHT AND SATURDAY...MAIN FCST CONCERNS ARE PCPN
TRENDS AND POTENTIAL FOR SVR TSTMS TONIGHT...THEN TEMPS AND
ARRIVAL OF MUCH DRIER AIR ON SATURDAY.

MAIN WARM FRONT WAS STILL SITUATED SW OF GRB CWA THIS AFTERNOON...
BUT APPEARED TO BE REORGANIZING OVER N IL. THIS BOUNDARY SHOULD
SHIFT STEADILY NORTH INTO GRB CWA THIS EVG...AS SOUTHERLY FLOW
INCREASES IN ADVANCE OF THE APPROACHING NORTHERN PLAINS COLD
FRONT. CAPPING INVERSION IS VERY STG OVER EASTERN MN...WHERE
TAMDAR SOUNDINGS SHOW 700 MB TEMPS AROUND +12 TO +13 C...BUT
IS WEAKER OVER GRB CWA...WHERE 19Z TAMDARS SHOW +9 TO +10 C.
WITH THE LLJ INCREASING THIS EVG...THE WARM FRONT LIFTING
THROUGH...AND OUR AREA SITUATED ON THE EASTERN PERIPHERY OF THE
CAP...THINK THAT SCT TSTMS WILL REDEVELOP THIS EVG. ISOLD SVR
STORMS ARE PSBL...WITH DAMAGING WINDS THE PRIMARY THREAT.

LATER TONIGHT...MODELS SHOW CONVECTION ASSOC WITH THE
APPROACHING COLD FRONT REACHING OUR NW COUNTIES TOWARD
MIDNIGHT...THEN SHIFTING EAST AND GRADUALLY WEAKENING OVERNIGHT.
THIS SEEMS REASONABLE...GIVEN THE UNFAVORABLE TIMING OF THE
FROPA...AND THE MAIN UPPER LEVEL FORCING STAYING TO OUR NW.
WILL MAINTAIN LIKELY POPS FOR THE ENTIRE CWA...WITH HIGHEST
POPS IN OUR NW COUNTIES. SVR THREAT SHOULD BE CONFINED TO
NC/C WI DURING THE VERY LATE EVG AND EARLY MORNING HOURS.

ON SATURDAY...CONTINUED THE PREVIOUS FCST OF LINGERING POPS
IN OUR SE COUNTIES DURING THE MORNING...THEN DRY FOR THE
AFTERNOON. MUCH DRIER AIR WILL ADVECT INTO THE CWA ON GUSTY
WEST WINDS. AVG MIXING RATIOS IN THE BOUNDARY SUPPORT DEW
POINTS FAILLING INTO THE MID 40S ACROSS NC WI DURING THE
AFTERNOON. DEEP MIXING THROUGH 800-750 MB YIELDS MAX TEMPS
IN THE UPPER 70S TO MIDDLE 80S.

.LONG TERM...SAT NGT THRU NXT FRI. MAIN STORM TRACK TO CONT
RUNNING ALONG THE NRN TIER OF STATES NXT WEEK AS A SPRAWLING
SUBTROPICAL UPR RDG SETS UP SHOP OVR THE SRN CONUS. AN UPR TROF IS
EXPECTED TO DROP SWD TOWARD BRITISH COLUMBIA WHICH MAY LIFT THE
MAIN STORM TRACK FARTHER NORTH BY LATE WEEK. AFTER A QUIET START
TO THE WORK WEEK...PCPN CHCS WL BECOME A CONCERN OVR NE WI AS A
FNTL BNDRY HANGS AROUND THE RGN.

WEDGE OF DRY AIR/SUBSIDENCE WL PREVENT ANY PCPN FROM AFFECTING NE
WI SAT NGT. THERE WL BE SOME INCREASE IN CLDS OVR NRN WI LTR SAT
NGT AS WRAP-AROUND MSTR FROM THE ONTARIO UPR LOW ROTATES THRU THAT
PART OF THE STATE. AS A RESULT...HAVE RAISED MIN TEMPS A COUPLE OF
DEGS OVR NRN AND PARTS OF CNTRL WI.

WRAP-AROUND MSTR PEELS AWAY FROM NRN WI SUNDAY MORNING LEAVING THE
RGN BETWEEN THE DEPARTED SFC LOW WELL TO OUR NE (JAMES BAY) AND
WEAK HI PRES OVR THE CNTRL CONUS. THERE WAS A CONCERN THAT THE WRN
GREAT LKS COULD DESTABILIZE ENUF TO ALLOW A WEAK SHRTWV TO KICK
OFF A SHWR OR TWO. AT THIS POINT...THAT SHRTWV IS PROGGED BY THE
MDLS TO REMAIN VERY WEAK AND WITH NO OTHER FOCUSING MECHANISMS
PRESENT OR MUCH MSTR AVBL (DEW PTS IN THE 40S/50S)...PREFER TO GO
DRY FOR THE ENTIRE FCST AREA ON SUNDAY. EXPECT BREEZY CONDITIONS
WITH SUSTAINED WNDS OF 15 TO 20 MPH ACCOMPANIED BY HIGHER GUSTS.

THAT WEAK SFC HI IS EXPECTED TO RDG INTO THE WRN GREAT LKS SUNDAY
NGT AND PROVIDE FOR CLEARING SKIES AND DIMINISHING WNDS. THIS
SHOULD BRING GOOD RADIATIONAL COOLING CONDITIONS TO NE WI AND
PREFER THE COOLER MAV GUID FOR MIN TEMPS. THE SFC HI OVR THE WRN
GREAT LKS AT THE START OF THE WORK WEEK WL GRADUALLY SLIDE TOWARD
THE ERN GREAT LKS BY MON NGT AND INTO THE MID-ATLANTIC STATES BY
TUE AFTERNOON. A PLEASANT...COMFORTABLE DAY FOR MON WITH NORMAL
TEMPS AND RELATIVELY LOW R.H.S. AS WE GET ON THE BACKSIDE OF THE
DEPARTED HI PRES ON TUE...A WARMER/MORE MOIST AIRMASS TO RETURN TO
NE WI. HAVE KEPT BOTH MON AND TUE DRY.

ATTN TURNS TO THE NRN PLAINS/UPR MIDWEST WHERE A CDFNT IS PROGGED
TO SLOWLY BE MOVG SEWD. THERE ARE TIMING DIFFERENCES AMONG THE
MDLS WITH THE GFS RACING THE FNT THRU TUE NGT...THE ECMWF/UKMET
HOLDING THE FNT OFF TIL WED AND THE GEM EVEN SLOWER. THE ENSEMBLE
MEAN FAVORS THE ECMWF/UKMET SOLN SO PREFER TO BRING A SLGT CHC OF
SHWRS/TSTMS TO NE WI TUE NGT WITH CHC POPS THEN FOR WED AS THE FNT
APPROACHES.

BIG QSTNS REMAIN FOR THE LTR PART OF NXT WEEK WITH REGARDS TO THE
POSITIONING OF THE FNTL BNDRY. THE FNT IS EXPECTED TO SLOW DOWN OR
EVEN GRIND TO A HALT AS IT ENCOUNTERS THE SUBTROPICAL RDG. IT APRS
THAT THE FNT IS STILL IN OUR VCNTY THRU THU...THUS WL NEED TO
CARRY CHC POPS AT LEAST THRU THE END OF THU. AS AN UPR TROF DIGS
SWD TOWARD THE PAC NW BY NXT FRI AND A WEAK UPR RDG BUILDS OVR THE
ROCKIES...THE MEAN FLOW MAY TURN ENUF TO THE W-NW TO KICK THE FNT
FARTHER SOUTH. THAT BEING SAID...TIMNIG IS VERY SUSPECT THIS FAR
OUT. PREFER TO LINGER A SML POP THRU FRI UNTIL THIS TIMING ISSUE
CLRS UP. TEMPS FOR LATE IN THE WEEK SHOULD BE CLOSE TO NORMAL.
&&

.AVIATION...WARM FRONT WILL LIFT NORTH ACROSS THE AREA THIS EVG.
PATCHY MVFR CIGS MAY DEVELOP NORTH OF THIS BOUNDARY...ALONG WITH
SCT TSTMS. THUNDERSTORMS WILL INCREASE IN C/NC WI TOWARD MIDNIGHT
AS THE COLD FRONT APPROACHES FROM THE WEST. THESE STORMS ARE
EXPECTED TO WEAKEN SOMEWHAT AS THEY SHIFT EAST OVERNIGHT. THE
COLD FRONT WILL MOVE OUT THE FCST AREA SATURDAY MORNING...TAKING
ANY PCPN WITH IT. MUCH DRIER AIR WILL MOVE INTO THE RGN ON
SATURDAY...LEADING TO VFR CONDITIONS. GUSTY WEST WINDS ARE
EXPECTED SATURDAY AFTERNOON.
&&

.MARINE...HAVE ISSUED A SMALL CRAFT ADVISORY FOR TONIGHT INTO
SATURDAY MORNING. 925 MB WINDS INCREASE TO 40-45 KTS OVER LK MICH
TONIGHT...SO DESPITE THE STABLE MARINE LYR...S-SW WINDS SHOULD
INCREASE TO AT LEAST 15-25 KTS AFTER THE WARM FRONT MOVES THRU.
INCREASING GULF MOISTURE WILL LIKELY ALSO LEAD TO MARINE FOG
DEVELOPMENT TONIGHT. LOCALLY DENSE FOG IS PSBL.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

KIECKBUSCH/KALLAS
Hazardous weather outlook, Jul 11, 3:52 PM CDT, 7 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
352 PM CDT FRI JUL 11 2008

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-122100-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
352 PM CDT FRI JUL 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
WISCONSIN...EAST CENTRAL WISCONSIN...NORTH CENTRAL WISCONSIN AND
NORTHEAST WISCONSIN.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS EVENING AS A
WARM FRONT LIFTS THROUGH THE AREA. STORMS WILL BECOME MORE
NUMEROUS OVER CENTRAL AND NORTH CENTRAL WISCONSIN LATER
TONIGHT...AS A COLD FRONT APPROACHES FROM THE WEST. THERE IS A
SLIGHT RISK OF SEVERE THUNDERSTORMS...WITH DAMAGING WINDS AND
HEAVY RAINFALL THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY

A FEW STORMS MAY LINGER OVER EAST CENTRAL WISCONSIN SATURDAY
MORNING...BUT SEVERE WEATHER IS NOT ANTICIPATED.

ANOTHER COLD FRONT IS FORECAST TO DROP INTO WISCONSIN ON
WEDNESDAY AND THEN WAVER OVER THE REGION THROUGH FRIDAY. THIS
FRONT WILL PRODUCE THE NEXT CHANCE OF THUNDERSTORMS...ALTHOUGH
THERE IS TOO MUCH UNCERTAINTY AT THIS TIME TO DETERMINE IF ANY OF
THESE STORMS WILL BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

LMZ521-522-541>543-122100-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
352 PM CDT FRI JUL 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS EVENING AS A
WARM FRONT LIFTS THROUGH THE AREA. THE THREAT OF STORMS WILL
CONTINUE OVERNIGHT AS A COLD FRONT APPROACHES FROM THE WEST.
ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED... A FEW
STORMS COULD PRODUCE STRONG GUSTY WINDS.

A SMALL CRAFT ADVISORY HAS BEEN ISSUED FOR TONIGHT INTO SATURDAY
MORNING...FOR INCREASING SOUTH TO SOUTHWEST WINDS AND BUILDING
WAVES.

MARINE FOG IS ALSO EXPECTED TO DEVELOP TONIGHT AS A MOIST AIR MASS
MOVES OVER THE RELATIVELY COOL WATERS OF LAKE MICHIGAN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY

THERE IS A CHANCE OF THUNDERSTORMS DURING THE WEDNESDAY THROUGH
FRIDAY TIME PERIOD ASSOCIATED WITH A COLD FRONT. AT THIS TIME...
IT IS TOO EARLY TO DETERMINE IF ANY OF THESE STORMS WILL BECOME
SEVERE.

TSK/AK

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 11:57 PM CDTSevere Thunderstorm WarningGRBForest, Langlade, Lincoln, Oneida, Vilas34 min
Jul 12, 2:24 AM CDTAreal Flood AdvisoryGRBBrown111 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.